Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LTransam1

Minocycline bad side effects? Please Help

Recommended Posts

Hi I'm new to the board and I know this is more of a question about the drug than it is about acne but i figured maybe one of you might have had a similar experience. I took minocycline a little over a year ago. I din't even take the entire prescription because of sun sensitivity. I took maybe two and a half or three weeks worth of it. Not too long (right around the time i stopped taking the pill) after I started getting severe constipation and bloating and other stomach discomforts. Now my diet isnt the greatest but nothing changed in it to cause these problems. I still ate the way I always have. I then started becoming really fatigued. Joint and muscle pain became an issue after that. I went to the doctor about 5 months after putting up with this and I was told nothing but to increase fiber intake and that my fatigue was because of accutane (which I had started two days before i went to the doctor). How accutane made me fatigued 3 months before I started taking it I'm not really sure lol?! They did a simple blood test and everything came back alright. Now after a little over a year am seeing great improvements in my stomach problems and hardly ever have constipation any more. But now the fatigue and this "drunk" feeling combined with aches and pains are getting bad. I feel like I'm always running a fever and I have had a constant sinus problem for the last few months that will not go away. I'm sorry but I don't believe my doctor when he tells me im fine. Im 18 years old, I visit the gym 4-5 times a week, and I am normally very active. I shouldn't be feeling how I've been feeling for the last 7 or 8 months. Basically it seems like all my symptoms started when I took minocycline. Does anyone have any ideas about what could be wrong with me? Someone please give me some idea so I can get my life and health back to normal!

BTW sorry for the long post but thank you to anyone who reads it all :D

Share this post


Link to post
Share on other sites

I've no idea if your symptoms are related to minocycline, but have you had your thyroid checked? I only ask because my friend has been enduring similar symptoms for a couple of years (constant fatigue, confusion, memory lapses, joint pains, constipation, weight gain with diminished appetite). She was just diagnosed with hypothyroidism. I'm in no position to make a diagnosis or anything, but your symptoms made me think of her. I hope you find out what ails you. If your doctor isn't listening or being helpful, please try to get a second opinion.

Share this post


Link to post
Share on other sites

You are right that you shouldn't be feeling this way at your age. Sounds like you have candidiasis. The antibiotics wiped out all of your good bacteria which allows the yeast in your gut to overpopulate and then mutate into its fungal mycelial form. The reason why you feel 'drunk' all the time is because the candida releases a number of toxins in your blood one being acetaldehyde which is alcohol. Candida feeds on sugar so if you feel like that especially after eating refined carbohydrates and sugar, that is why.

I think it's a travesty that doctors are ruining the health of people and are not even held to account. I feel for you, I really do.

Share this post


Link to post
Share on other sites

Knowthis sounds about right :\

Antibiotics allow fungal infections to flourish- bacteria are what keep each other and fungi in check; disrupting the balance can cause things to pop up.

Edited by aisebon

Share this post


Link to post
Share on other sites

Ugh antibiotics suck.

I took minocycline twice a day for like a year and a half. Started during senior year of high school. Towards the end of the year, I started getting stomach problems: reflux, indigestion, heart burn, distention bloating, gas, pain, etc. Over the summer it got really bad. In the beginning of college I switched to doxy, because mino did abs. nothing for my skin. I also started taking yaz. I stopped both the doxy and yaz in January of my freshman year after being diagnosed with Candida.

The fall of my freshman year at college was awful.. I was exhausted all the time, my stomach problems worsened, I gained weight, anddd i developed cystic acne on my cheeks, which i have NEVER had before. I also got acne on my chest. And tonss more acne on my back (I had a bit prior to all the anti-biotic/bc nonsense, but never as bad.) Oh and I started getting re-occuring yeast infections for the first time-- it was awful.

Anyways, I went to see a doctor who practices functional medicine. Not sure if he's a hollistic doctor but something like that. I did a stool sample test that showed I had a significant amount of yeast in my colon.

I am still being treated for Candida (I'm about to be 20). My acne is worse now then it was when I was 17.. which wasnt even that bad. It's annoying when I see traditional medical doctors because they don't believe in the whole candida theory. I've been diagnosed with chronic fatigue, IBS, acid reflux. all of which are symptoms of Candida.

Antibiotics can be a great thing to treat bacterial infections. However, I am disapointed how doctors and dermatologists perscribe them so loosely. Long term antibiotic use is bad because it messes up the flora in your body. From my knowledge, antibiotics cannot dicifer bad bacteria from good bacteria. Therefore, antibiotics kill ALL bacteria, so the good bacteria is gone as well. Our bodies normally have a certain amount of good bacteria and yeast. This is normal. However, the good bacteria keeps yeast in control. Therefore, without good bacteria, yeast will grow out of control and symptoms such as chronic fatigue and IBS will occur. (at least in my case, and many cases I have read about)

I also think the combo with the birth control didn't help. I have heard that messing around with hormones can cause Candida as well.

I think you would benefit from seeing a doctor who practices functional medicine. I have a different doctor now, but both have been very helpful. My doc knows my whole medical history, and really listens to me. He takes time to put 'two and two together' and isn't so quick to shove a perscription slip in your hand (like most medical doctors).

Anyway, I hope this helps and I hope you start feeling better soon

Share this post


Link to post
Share on other sites

I have been taking minocycline now for 2 weeks and I just stopped today. I have all the textbook side effects ( dizzy, unsteady, headache, etc.) I was reading the website and statistics show that 50-70% of females experience these side effects and if you experience any of them you should stop right away. I was only prescribed Minocycline because I was on Doxy about 3 yrs ago and it cause sun sensitivity and I am always outside. But I am considering switching to regular Tetracycline. Has anyone tried this? Also I will be starting Ortho tri cyclen tomorrow and have been using Tazorac for 3 years. But if you are feeling "off" fromt aking Mino you should discontinue and maybe try something else- I recommend Ery Tabs. Good luck!

Share this post


Link to post
Share on other sites

I just came off of Minocycline, after going back on them for 1 week lol.

I was on them for about 6-7 years some time ago, then went to Accutane and then started with Differin.

My skin is a lot better than before but I still get occasional breakouts so decided to try antibiotics again.

Needless to say I've felt sick ever since and my skin has actually broken out worse than before I went on them, so I am stopping today.

STEER CLEAR

Share this post


Link to post
Share on other sites

I have taken antibiotics and the thing you need to know are:

1) First, you have to take it for a long time so you kill bacteria strongly. With this you make sure bacteria will not become resistant to the antibiotic.

2) when you take anitbiotics, you kill bacteria in your intestines so you have to replenish that taking yoghurts that come with bacteria (the good one). It works!

3) You have to be careful with sun exposure.

When you are clean, you have to stop taking antibiotics and just take care of your skin with morning/night non comedonic stuff.-

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×